Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 38, NWS Lubbock, TX

May 28, 201112 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 28, 2011, 6:09 AM CDT for 12 counties in Texas. It took effect at May 28, 2011, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2011, 6:09 AM CDT (11:09 UTC)
In effect from
May 28, 2011, 10:00 AM CDT
Expired
May 28, 2011, 9:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4114 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WWUS84 KLUB 281109
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
609 AM CDT SAT MAY 28 2011

TXZ021>023-027>029-033>035-039>041-282100-
/O.UPG.KLUB.FW.A.0040.110528T1700Z-110529T0200Z/
/O.NEW.KLUB.FW.W.0038.110528T1500Z-110529T0200Z/
/O.CON.KLUB.FW.A.0041.110529T1700Z-110530T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
609 AM CDT SAT MAY 28 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH FIRE
DANGER FOR MUCH OF THE CAPROCK... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR MUCH OF THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

GUSTY NORTHWESTERLY WINDS THIS MORNING WILL BECOME SOUTHWESTERLY
THIS AFTERNOON...WITH SUSTAINED SPEEDS OF 15 TO 20 MPH COMMON AT
THE 20-FOOT LEVEL. DRY DOWNSLOPING WINDS WILL ALLOW TEMPERATURES
TO WARM TO AROUND THE TRIPLE DIGIT MARK...SOME 15 DEGREES ABOVE
NORMAL...AND WILL RESULT IN MINIMUM RELATIVE HUMIDITIES AROUND 5
PERCENT. WHEN COMBINED WITH FUELS THAT HAVE NOT EXPERIENCED
SUFFICIENT GREENING AND AN INTENSIFYING DROUGHT...THESE CONDITIONS
WILL PROMOTE THE RAPID SPREAD OF WILDFIRES. 

CRITICAL CONDITIONS WILL EASE THIS EVENING AS WINDS DECREASE.
HOWEVER...SIMILAR WEATHER TO TODAY WILL AGAIN BE POSSIBLE WEST OF
THE DRYLINE ACROSS MUCH THE CAPROCK SUNDAY. ADDITIONALLY...THERE
WILL BE A THREAT OF WILDFIRES SPARKED BY DRY LIGHTNING LATE IN
THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
720 
WWUS84 KLUB 282055
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT SAT MAY 28 2011

TXZ021>023-027>029-033>035-039>041-290500-
/O.UPG.KLUB.FW.A.0041.110529T1700Z-110530T0200Z/
/O.NEW.KLUB.FW.W.0039.110529T1700Z-110530T0200Z/
/O.NEW.KLUB.FW.A.0042.110530T1700Z-110531T0200Z/
/O.CON.KLUB.FW.W.0038.000000T0000Z-110529T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
355 PM CDT SAT MAY 28 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON
AND WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR
THE WESTERN AND SOUTHWESTERN SOUTH PLAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE NORTH
CENTRAL...CENTRAL AND WESTERN SOUTH PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR THE NORTH CENTRAL...CENTRAL AND WESTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

TEMPERATURES HAVE WARMED INTO THE UPPER 90S TO TRIPLE DIGIT
READINGS AND THUS...RELATIVE HUMIDITY VALUE HAVE FALLEN BELOW 10
PERCENT. THE ABOVE CONDITIONS COMBINED WITH CRITICALLY DRY FUELS
AND AN ONGOING DROUGHT WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS. WIND SPEEDS AND CONSEQUENTLY THE FIRE WEATHER THREAT
IS ANTICIPATED TO DECLINE A FEW HOURS AFTER SUNSET. 

SIMILAR WEATHER TODAY WILL AGAIN BE POSSIBLE WEST OF THE DRYLINE
ACROSS MUCH THE CAPROCK ON SUNDAY AND MONDAY. WITH ELEVATED
THUNDERSTORMS ANTICIPATED TO DEVELOP ALONG THE DRYLINE...THE
THREAT OF WILDFIRES SPARKED BY DRY LIGHTNING WILL BE POSSIBLE LATE
IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024-030-290500-
/O.NEW.KLUB.FW.W.0039.110529T1700Z-110530T0200Z/
/O.NEW.KLUB.FW.A.0042.110530T1700Z-110531T0200Z/
BRISCOE-FLOYD-
355 PM CDT SAT MAY 28 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY AND
MONDAY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE WESTERN
AND SOUTHWESTERN SOUTH PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE NORTH CENTRAL...CENTRAL AND WESTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

A SURFACE LOW PRESSURE SYSTEM NORTHWEST OF THE SOUTH PLAINS WILL
INDUCE A TIGHTENED PRESSURE GRADIENT ACROSS THE SOUTH
PLAINS...PROMOTE BREEZY SOUTHERLY WINDS. THE DRYLINE WILL BE
LOCATED ACROSS THE EASTERN EDGE OF THE CAPROCK...AS TEMPERATURES
WARM 10 TO 15 DEGREES ABOVE NORMAL. AS A RESULT...AREAS WEST OF
THE DRYLINE WHICH GENERALLY INCLUDES LOCALES ON THE CAPROCK...WILL
EXPERIENCE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. THIS
COMBINED WITH CRITICALLY DRY FUELS AND AN ONGOING DROUGHT WILL
PROMOTE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 4:04 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 28, 4:04 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
404 AM CDT SAT MAY 28 2011

.SHORT TERM...
ANOTHER HOT AND BREEZY DAY IS ON TAP FOR THE SOUTH PLAINS...WITH
RECORD HIGHS AGAIN IN JEOPARDY.

NEAR ZONAL FLOW ALOFT EARLY THIS MORNING WILL GRADUALLY BACK TO
SWRLY OVER THE NEXT 24 HOURS AS A POTENT UPPER LOW DIGS SEWRD INTO
THE WRN STATE. AT THE SFC...RESIDUAL QUASI-STATIONARY FRONT REMAINS
DRAPED FROM SE CO THROUGH THE TX PANHANDLE THEN INTO SRN OK...WITH A
DRYLINE EXTENDING SW FROM NEAR KFDR TO KASR TO KBPG. THE DRYLINE HAS
BEEN RETREATING SLOWLY NWRD OVERNIGHT...BUT WILL LOOSE MOMENTUM
AROUND DAYBREAK AND PUSH BACK E OF THE ENTIRE FA. AT THE SAME TIME
SHORT-RANGE GUIDANCE SUGGEST THE NRN BOUNDARY WILL MAKE SOME
PROGRESS SWRD INTO AT LEAST THE NE MOST ZONES THIS MORNING BEFORE IT
BEGINS RETREATING BACK TO THE NE AS THE DEEP SW FLOW PREVAILS.
ALTHOUGH A FEW LOW CLOUDS COULD SNEAK INTO THE NE ZONES BEHIND THE
BOUNDARY LATER THIS MORNING...ANY CLOUD COVER SHOULD QUICKLY
ERODE...WITH STRONG HEATING AND BREEZY SWRLY DOWNSLOPE WINDS PUSHING
HIGHS TO OR ABOVE THE TRIPLE DIGIT MARK FOR MUCH OF THE CWA. ONLY
EXCEPTION MAY BE ACROSS THE HIGHER TERRAIN OF THE NW ZONES WHERE
READING MAY /ONLY/ MAKE IT INTO THE UPPER 90S. REGARDLESS...THE
RECORD HIGHS OF 102 AND 101 DEGREES FOR LUBBOCK AND
CHILDRESS...RESPECTIVELY...MAY BE BREACHED. THE BREEZY...HOT AND DRY
WEATHER...COUPLED WITH THE BACKGROUND FUEL CONDITIONS THANKS TO OUR
TIGHTENING DROUGHT...WILL ALSO INCREASE FIRE WEATHER CONCERNS /SEE
BELOW FIRE WEATHER SECTION FOR DETAILS/.

WINDS WILL BACK TONIGHT AS 40-50 KT SSW-SW LLJ DEVELOPS AND THIS
SHOULD ALLOW THE DRYLINE TO RETREAT BACK WEST INTO ROUGHLY THE SE
HALF OF THE FA BY MORNING. THE HOT DAY TODAY COUPLED WITH WINDS STAY
UP A BIT TONIGHT AND MOISTURE RETURNING TO AT LEAST THE SE ZONES
WILL SPELL ANOTHER MILD NIGHT. LOW BY MORNING WILL RANGE FROM NEAR
60 ACROSS THE NW TO LOWER OR MID 70S SOUTHEAST.

&&

.LONG TERM...
A SLGT CHANCE OF TSTMS RETURNS TO THE FORECAST FOR AT LEAST PORTIONS OF
THE AREA LATE SUNDAY AFTERNOON AND SUNDAY EVENING. THE DAY SHOULD
START OFF WITH THE DRYLINE EAST OF A LINE FROM ABOUT TAHOKA TO
CHILDRESS. BUT AS A STRONG UPPER-LEVEL TROUGH DIGS INTO THE GREAT
BASIN...DEEPENING LOW PRESSURE IN ERN CO/NE NM WILL FORCE THE LOW-
LVL WINDS BACK TO THE SOUTH AND THEN SOUTHEAST...WITH THE DRYLINE
RETREATING BY AFTERNOON. AROUND 0Z...WE SHOULD SEE SOME LARGE-
SCALE ASCENT SPREAD OVER THE DRYLINE IN CONJUNCTION WITH A WEAK
SHORTWAVE SWINGING OUT AHEAD OF THE MAIN TROUGH. THE CAP WILL BE
VERY STRONG...WITH FCST 700 MB TEMPS OF AROUND 15-16 DEGREES
C...BUT GUIDANCE SUGGESTS THAT AT LEAST ISOLD CONVECTION WILL BE
ABLE TO BREECH THE CAP ALONG THE DRYLINE SUNDAY EVENING. WITH
MLCAPES ABOUT 1500-2000 J/KG AND 30 TO 40 KTS OF 0-6 KM
SHEAR...ANY STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. WITH TSTM DEVELOPMENT TIED TO THE DRYLINE THE
TIMING AND LOCATION IS SOMEWHAT UNCERTAIN...BUT WILL LIKELY FAVOR
THE CENTRAL AND EASTERN ZONES.

THE DRYLINE WILL SURGE WEST INTO NEW MEXICO SUNDAY NIGHT...THEN BEGIN
TO MIX EAST MEMORIAL DAY AS THE UPPER TROUGH APPROACHES AND MID-LVL
FLOW BEGINS TO PICK UP. A STRONG LLJ OVERNIGHT MAY BRING IN SOME
LOW CLOUDS EARLY IN THE MORNING...BUT THESE ARE NOT EXPECTED TO
LAST LONG. THE LATEST GUIDANCE TAKES THE DRYLINE A LITTLE FARTHER
EAST THAN PREVIOUS RUNS...WITH A ROUGH CONSENSUS RUNNING FROM
BRISCOE COUNTY TO LYNN COUNTY BY LATE AFTERNOON. 700 MB TEMPS
RUNNING ABOUT 12-14 DEGREES C SHOULD INITIALLY KEEP THE ATMOSPHERE
CAPPED...BUT THE APPROACHING MAIN BODY OF THE UPPER WAVE WILL BE
CROSSING THE SRN ROCKIES...WITH SOME WELL-TIMED LIFT LIKELY IN THE
SRN PLAINS. WE HAVE NUDGED THE POPS EAST WITH THE LATEST DRYLINE
LOCATION AND HAVE KEPT THEM IN THE SLGT CHC CAT DUE TO LINGERING
UNCERTAINTY THAT CAP WILL BE BROKEN.

TUESDAY/S FCST IS INTERESTING AND HAS LOWERED CONFIDENCE BECAUSE
MUCH HINGES ON THE SWD PROGRESSION OF A OUTFLOW ENHANCED FRONT
FROM TSTM ACTIVITY OVERNIGHT. GUIDANCE IS IN GOOD AGREEMENT THAT
THE BOUNDARY WILL MOVE INTO AT LEAST OUR NRN ZONES...IN FACT THERE
IS AT LEAST A SLIGHT POTENTIAL THAT TSTM ACTIVITY WILL BE ONGOING
ALONG/SOUTH OF THE BOUNDARY IN THE FA TUE MORN...BUT WE HAVE KEPT
POPS BELOW MENTION FOR NOW. MUCH OF GUIDANCE DEVELOPS QPF ACROSS
OUR WRN AND NRN ZONES TUESDAY AFTERNOON/EVENING IN THE VICINITY OF
THE RETREATING BOUNDARY AND A WEAK UPPER-LEVEL IMPULSE MOVING OUT
OF THE SRN ROCKIES. WE WILL CONTINUE WITH A SLGT CHC MENTION FOR
THIS AREA AND WILL HOPE THE BOUNDARY DOESN/T LIFT NORTHWARD TOO
QUICKLY.

STRONG UPPER-LEVEL RIDGING STILL EXPECTED TO BUILD ACROSS TX AND
THE SRN PLAINS WED INTO NEXT WEEKEND. THIS WILL LIKELY END PRECIP
CHANCES FOR THE AREA...EXCEPT PERHAPS THE FAR NW ZONES WHERE
DECAYING CLUSTERS FROM DECAYING DIURNAL TSTM ACTIVITY IN NORTH-
CENTRAL NM MAY APPROACH LATE IN THE EVENING/OVERNIGHT.

TEMPERATURE-WISE...WE EXPECT A COOLING TREND THROUGH MEMORIAL DAY
WITH THE TROUGH PASSING BY...THEN WITH THE UPPER RIDGE BUILDING
OVERHEAD A MODEST WARMING TREND...WITH TEMPS GENERALLY ABOVE
AVERAGE THROUGH THE PERIOD.

&&

.FIRE WEATHER...
VERY POOR RH RECOVERIES WERE OCCURRING THIS MORNING...WITH THE
PROSPECT OF BETTER MOISTURE ONLY AFFECT THE EXTREME SE TX PANHANDLE
AND SE ROLLING PLAINS OVER THE NEXT SEVERAL HOURS. HOWEVER...ANOTHER
HOT...DRY AND BREEZY DAY IS IN STORE FOR THE SOUTH PLAINS AREA
RESULTING IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS...WITH
WINDS AGAIN BEING THE ONLY LIMITING FACTOR. HIGHS WILL PUSH RECORD
LEVELS...WITH MOST LOCATIONS SEEING MAXES TOP OUT 15-20 DEGREES
ABOVE AVERAGE /98-108 DEGREES/ AS RH VALUES TUMBLE TO AROUND 5
PERCENT. NWRLY WINDS MAY BRIEFLY JUMP UP ACROSS THE WRN SOUTH PLAINS
BY MID-MORNING...AND WE COULD SEE A FEW RED FLAG MINUTES TICK OFF
THEN...BUT MORE WIDESPREAD SWRLY WINDS SUSTAINED AT 15-20 MPH AT 20
FEET WILL SPREAD INTO THE WRN AND CNTL SOUTH PLAINS AND SW TEXAS
PANHANDLE BY MID TO LATE AFTERNOON. THUS...HAVE DECIDED TO UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN
ZONES...WHILE SHIFTING THE START TIME TO 15Z TO INCLUDE THE POSSIBLE
RAMP UP IN WINDS THIS MORNING. FURTHER EAST...A DEEPER INTRUSION OF A
WEAK NORTHERLY WIND SHIFT WILL DELAY DEEP MIXING INTO THE SW FLOW
ALOFT...WITH GENERALLY LIGHTER SW WINDS ANTICIPATED BY MID TO LATE
AFTERNOON. AS SUCH...PLAN TO ISSUE A FIRE DANGER STATEMENT FOR
LOCATIONS EAST OF THE RFW TODAY...WHERE WINDS WILL BE MORE
MARGINAL...BUT REMAINING FACTORS WILL SUPPORT A VERY HIGH TO EXTREME
FIRE DANGER.

A HOT...DRY AND BREEZY AIRMASS WILL DEVELOP TO THE WEST OF THE
DRYLINE ON SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE
WESTERN SOUTH PLAINS AND FAR SOUTHWEST PANHANDLE. THE DRYLINE MAY
MOVE FATHER EAST INTO THE EASTERN SOUTH PLAINS...BUT IT SHOULD
LIKELY BEGIN TO RETREAT LATE IN THE AFTERNOON...SO THE DURATION OF
CRITICAL CONDITIONS IS UNCERTAIN FARTHER TO THE EAST OF THE
CURRENT WATCH AREA. AFTER THE DRYLINE RETREATS WEST SUNDAY
NIGHT...IT WILL LIKELY SURGE EAST MONDAY WITH CRITICAL FIRE WX
CONDITIONS POSSIBLE AGAIN ACROSS MUCH OF THE CAPROCK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        98  61  97  63  92 /   0   0  10  20  10
TULIA         98  63  98  67  93 /   0   0  20  20  10
PLAINVIEW    100  64  97  66  93 /   0   0  20  20  10
LEVELLAND    102  65  98  66  95 /   0   0  20  20  10
LUBBOCK      102  67  99  69  95 /   0   0  20  20  10
DENVER CITY  102  67 100  65  96 /   0   0  20  20  10
BROWNFIELD   101  68  98  66  96 /   0   0  20  20  10
CHILDRESS    105  70 101  70  95 /   0   0  20  20  20
SPUR         105  69  98  68  94 /   0   0  20  20  10
ASPERMONT    108  71 101  73  95 /   0   0  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>023-027>029-033>035-039>041.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041.

&&

23/33
Hazardous weather outlook, May 28, 5:48 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
548 AM CDT SAT MAY 28 2011

TXZ021>044-291100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
548 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

RECORD HEAT WILL COMBINE WITH VERY DRY AIR AND BREEZY WESTERLY WINDS
TO CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
AREA TODAY. A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM FOR
THE CENTRAL AND WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS
PANHANDLE...WHERE WINDS ARE EXPECTED TO BE STRONGEST. FURTHER
EAST...WHERE LIGHTER WINDS WILL MITIGATE THE FIRE DANGER
SLIGHTLY...A FIRE DANGER STATEMENT IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL FIRE WEATHER IS EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS
THE WESTERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS AND FAR
SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH IS IN EFFECT FOR
THIS AREA. DRY-LIGHTNING STORMS ARE ALSO POSSIBLE LATE SUNDAY IN
ADDITION TO INCREASING WINDS. A CRITICAL FIRE DANGER MAY ALSO
DEVELOP MONDAY ACROSS MUCH OF THE CAPROCK.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY
AND MAINLY IN THE ROLLING PLAINS MONDAY. SCATTERED
THUNDERSTORM ACTIVITY IS POSSIBLE TUESDAY MAINLY ACROSS NORTHERN
AND WESTERN PORTIONS OF THE AREA. THERE WILL BE A THREAT OF LARGE
HAIL AND DAMAGING WIND WITH ANY OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:55 PM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more24 hr
May 28, 3:55 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more29 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.